How does drug-induced myopathy lead to the development of CNS lupus?

Updated: May 04, 2021
  • Author: Pradeep C Bollu, MD; Chief Editor: Niranjan N Singh, MBBS, MD, DM, FAHS, FAANEM  more...
  • Print
Answer

The most common type of drug-induced myopathy is steroid-induced myopathy. It usually presents with progressing painless muscle weakness, fatigability, and muscle atrophy, and is an adverse effect of glucocorticoid use (though fluorinated glucocorticoid has a higher chance of causing this).

Muscle biopsy often reveals slight variation in fiber size with type 2b atrophy, with little or no fiber necrosis and no inflammatory cells. Biopsy also often reveals slight myofibrillar loss with accumulations of glycogen, lipids, and aggregates of mitochondria. (See Biopsies and Histologic Features.)


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!